| Catalog Number |
D8978 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 1/5/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - did the needle fall into the patient?=>unk if yes, · ·· was the needle piece(s) retrieved during the same procedure? · ·· were x-rays taken to locate the needle piece(s)? · ·· what measures were taken to retrieve the broken piece? · ·· was there any additional tissue damage as a result of searching for the needle piece? - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sales rep about the device returning.- please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).=>ryohei mori no needle fragments fell into the body due to needle breakage.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-00129, 2210968-2024-00130.
Event or Problem Description
It was reported that a patient underwent a skin tumor removal procedure on (b)(6).2023 and suture was used.During the procedure, the needle tip was broken easily during interrupted suture on subcutaneous dermis.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/22/2024.H3 investigational summary: the product received for analysis was identified as product code d8978.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body near the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surface and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.